Virginia, 2020Hail and Damaging Winds in Virginia, April 24, 2020
April 24, 2020 · NWS AKQ · 32 events in 6 counties and zones
Scattered severe thunderstorms associated with low pressure and a cold front produced damaging winds and large hail across portions of central and southeast Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $67,000
- Crop damage
- None recorded
- Events
- 32
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms associated with low pressure and a cold front produced damaging winds and large hail across portions of central and southeast Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Apr 24, 10:46 AM EST, 3 hours 34 minutes earlier.
Area forecast discussion, Apr 24, 10:46 AM EST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
1146 AM EDT Fri Apr 24 2020
.SYNOPSIS...
Low pressure to the west over KY and WV and attendant cold
front will cross the local area on today. High pressure briefly
returns for Friday night through midday Saturday, before the
next low pressure system impacts the area late Saturday and
Sunday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1100 AM EDT Friday...
Latest 14z surface analysis suggests the front extends from Just
north of Ocean City to northern Caroline County through Louisa
to just north of Lynchburg. Temps generally in the 50s north of
the boundary, while in the warm sector they are already in the
upper 60s or even lower 70s across NE NC. Visible satellite
shows plenty of clearing in the warm sector helping to raise the
temperatures. Meanwhile, water vapor imagery shows a short wave
over WV and western VA.
Latest short range guidance continues to suggest thunderstorm
development this afternoon as the front starts to move south and
east. This makes sense given the above mentioned short wave and
increased convergence along the front this afternoon. Big
question is whether any of these storms will become strong to
severe right now. Mid level winds associated with the upper
short wave will be around 50kt this afternoon across the area
out of the SW. This will yield a somewhat long and straight
hodograph across the area with effective shear of 30-40kt. The
dry air noted on the water vapor would suggest that thunderstorm
coverage may be scattered at best, however this dry air would
also help to allow for better precip loading and gusty winds
from any thunderstorm. In addition, mid level lapse rates do
steepen slightly to 6.5 C/km, and combined with surface heating
into the upper 70s to 80, yields SBCAPE values as high as 1000
j/kg. As such, would not be completely surprised if we see a
strong to severe storm this afternoon. Best timing of showers
and storms will be early to mid afternoon across the RIC metro
and points north and west, while mid-late afternoon and early
evening across SE VA/NE NC. Some little differences in the CAMS
but overall they all suggest convection developing along the
front this afternoon across central VA.
As of 350 AM EDT Friday...
Early morning surface analysis shows low pressure over KY and WV
with a warm front lifting northward across the local area. Winds
have turned southerly for all but the far NW portion of the area
where weak CAD wedge remains in place. Temperatures range from the
mid 50s NW to right around 60 degrees along the I-95 corridor. Temps
are slightly warmer with mid 60s noted across the SE. Generally
light rain showers noted on radar this morning with an area of
moderate rainfall progressing offshore. Instability has been
lacking so far this morning so have removed any mention of thunder
from the grids. Expect showers to continue area-wide through sunrise
but PoPs will become increasingly confined to northern and
northeastern sections by mid morning as forcing along the warm front
lifts northward.
Low pressure translates eastward into northern VA by this afternoon
and offshore by this evening. Some clearing today will allow temps
to warm into the mid and upper 70s. A trailing cold front will drop
southeast this afternoon with some shortwave energy aloft allowing
for the development of scattered showers and storms. CAMs do show
some convection firing along the front this afternoon across central
VA. These showers/storms drop southeast into the late afternoon and
evening. Cool temperatures aloft associated with the shortwave
combined with decent surface heating will result in 500-1000 J/KG of
MLCAPE this afternoon. Deep layer shear in the 20-30 knot range will
allow for at least some degree of updraft organization. SPC
currently has the area in general thunder risk but a strong storm or
two is possible this afternoon with the main threat from wind gusts
as higher momentum air aloft mixes down toward the surface.
Showers remain possible across the SE into mid evening before coming
to an end. Cooler tonight with lows ranging from the mid 40s N to
the low 50s S.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
As of 350 AM EDT Friday...
Not as warm on Saturday with high temps in the mid 60s to right
around 70 degrees. Another area of low pressure approaches the
region from the west by late afternoon. Will show slowly increasing
PoPs across the west through the afternoon, spreading east after
sunset. A warm front lifts northward Saturday night with some
potential for thunder in the warm sector. Less than favorable
diurnal timing will keep the severe threat from being maximized but
with increasing moisture, lift, and at least elevated instability
overnight will keep a chance for thunder in the grids. SPC has most
of the area in a Marginal Risk for severe storms through early
Sunday morning. Overnight lows fall into the upper 40s N to mid and
upper 50s S. Low pressure lifts north of the region by Sunday
afternoon with a trailing cold front crossing the area Sunday night.
Daytime highs will warm into the upper 60s and low to mid 70s.
Chance for light rain showers will linger into late Sunday night for
NE portions of the area. Overnight lows Sunday night fall into the
mid 40s and low 50s.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 415 PM EDT Thursday...
Low pressure will be moving off the the NJ coast by Sunday
night/early Monday morning with some lingering shower chances,
especially across our NE zones, as the trough axis pivots offshore.
Mainly dry conditions Monday afternoon through Tuesday with high
pressure returning to the region. The next system approaches from
the west late Tuesday into Wednesday, bringing another chance for
rain showers/thunderstorms Wednesday into early Thursday. Some
timing difference between the 12z GFS and ECMWF with the ECMWF being
slower with the main frontal passage. For now, went ahead and split
the difference and trended towards the NBM, have chance PoPs
lingering into Thursday afternoon.
Monday will feature below average temperatures, mainly low/mid 60s
(upper 50s NE) for highs and low to mid 40s for lows Monday night.
Warming trend Tuesday into Wednesday ahead of the next system with
temperatures closer to average for late April.
&&
.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
As of 635 AM EDT Friday...
Latest MSAS shows the warm front lifting north of the local area
this morning with a cold front progged to cross the region this
aftrn/eve. Sct shwrs and IFR CIGS holding firm at RIC/SBY this
morn while sern TAF sites are warm sectored with VFR conditions.
Models show the current shwrs lifting north over the next few hrs.
MVFR to VFR CIGS remain in place thru the forecast period. Sct
convection progged to move ese this aftrn/eve with the cold front.
Added shwrs to RIC/SBY and VCSH to PHF attm where the guidance has
a high enuf chc for these to occur. Thunder can't be ruled out as
well, but confidence not high enuf to include attm. Still looks like
gusts up to 40 kts and some hail are possible in the stronger storms
across the north later today.
OUTLOOK...
Dry with MVFR/VFR CIGS tonight/Sat morning, but another round of
convection is psbl Sat afrn/eve as the next front crosses the region.
Once again, strong/gusty winds along with some hail are possible
with the strongest storms.
&&
.MARINE...
As of 1145 AM EDT Friday...
Issued a short-fused SCA (through 20z/4 PM) for the York/Upper
James, as W-SW winds have increased to 15-20 kt in these areas
due to daytime mixing. A few gusts to 25 kt have been observed
over the past hour. Winds should diminish to below SCA
thresholds on the upper rivers by late aftn-early evening.
As of 425 AM EDT Friday...
SCA for Currituck Sound will end at 7 AM due to winds falling below
criteria. SCAs for the Ches Bay and lower James river will be
extended through 11 PM this evening due to two rounds of SCA-level
winds today with an 8 to 10 hour break in-between. The first round
is S winds which are currently ongoing and will gradually weaken
this morning to 10-15 kt. The second surge will arrive around 4 PM
with N winds associated with a cold front passage. SCAs for the
southern coastal waters will last through 7 PM this evening due to
seas of 4 to 7 ft. SCAs for the northern coastal waters will last
through 7 AM Saturday due to seas of 4 to 7 ft remaining elevated
longer than the southern coastal waters.
S winds 15 to 20 kt will gradually diminish today and become W this
afternoon at 10 to 15 kt. Late this afternoon/evening winds will
shift N briefly at 15 to 20 kt for a few hours as a cold front
associated with a low pressure system moving through the region
today pushes S. Winds will become NE overnight and E through the day
Saturday. The next chance of SCAs and possibly Gales will arrive
Sunday night/Monday morning as a low pressure system moves offshore
NE of the coastal waters. The pressure gradient appears stronger
with this low and therefore winds are currently forecasted to be NW
20 to 25 kt. However, the GFS is considerably stronger and has gale-
force winds for the bay and coastal waters. Will monitor future
trends closely when models are in better agreement.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 4 PM EDT this afternoon for ANZ636-
637.
Small Craft Advisory until 11 PM EDT this evening for
ANZ630>632-634-638.
Small Craft Advisory until 7 AM EDT Saturday for ANZ650-652-
654.
Small Craft Advisory until 7 PM EDT this evening for ANZ656-
658.
&&
SYNOPSIS...RHR
NEAR TERM...RHR/MRD
SHORT TERM...RHR
LONG TERM...AJB
AVIATION...MPR
MARINE...ERI/RMMHazardous weather outlook, Apr 24, 3:06 AM EST, 11 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
406 AM EDT Fri Apr 24 2020
MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-250815-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Accomack-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
406 AM EDT Fri Apr 24 2020
This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.
.DAY ONE...Today and tonight.
A few showers and storms are possible this afternoon along and south
of cold front through this evening.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Isolated strong to severe thunderstorms are possible Saturday
evening into early Sunday. The main threat will be gusty winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 24, 1:46 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Wakefield VA
246 PM EDT Fri Apr 24 2020
VAZ065-066-079-241930-
Mecklenburg-Lunenburg-Brunswick-
246 PM EDT Fri Apr 24 2020
...A QUICK MOVING THUNDERSTORM WILL AFFECT EAST CENTRAL
MECKLENBURG...SOUTHEASTERN LUNENBURG AND CENTRAL BRUNSWICK
COUNTIES...
At 244 PM EDT, a thunderstorm with brief heavy rain was located near
South Hill, moving east at 30 mph.
Wind gusts in excess of 30 mph and pea size hail are possible with
this storm.
Locations impacted include...
South Hill, Lawrenceville, Brodnax, Brunswick, La Crosse, Alberta,
Gary, Bacons Fork, Ante, Cochran, Gills Corner, Triplet, Dolphin,
White Plains, Meredithville, Forksville, Callaville, Edgerton and
Prices Mill.
People at South Hill Family Medicine should seek safe shelter
immediately!
LAT...LON 3688 7822 3685 7766 3671 7765 3659 7774
3670 7825
TIME...MOT...LOC 1844Z 279DEG 24KT 3678 7814
SEYMOURSpecial weather statement, Apr 24, 1:54 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Wakefield VA
254 PM EDT Fri Apr 24 2020
VAZ048-061-062-069-241945-
Goochland-Powhatan-Fluvanna-Cumberland-
254 PM EDT Fri Apr 24 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CUMBERLAND...
GOOCHLAND...NORTHWESTERN POWHATAN AND SOUTHERN FLUVANNA COUNTIES...
At 254 PM EDT, a strong thunderstorm was located near Fork Union,
moving east at 30 mph.
Wind gusts in excess of 30 mph and half inch hail are possible with
this storm.
Locations impacted include...
Goochland, Hadensville, Palmyra, Fork Union, Columbia, Fife,
Oilville, Lakeside Village, Duncan, Rock Castle, Maidens, Three
Square, Shores, Irwin, Central Plains, Bremo Bluff, Cohasset, Fine
Creek Mills, Michaux and West View.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
LAT...LON 3789 7839 3782 7793 3777 7790 3775 7783
3772 7778 3753 7784 3766 7825 3769 7824
3774 7843 3775 7844
TIME...MOT...LOC 1854Z 286DEG 28KT 3778 7832
SEYMOURThunderstorm Wind, Cumberland
- When
- April 24, 2:20 PM EST
- Where
- Cumberland County, 1.78 mi WNW of Lakeside Vlg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 37.680, -78.210
Trees were downed on Duncan Store Road.
Thunderstorm Wind, Cumberland
- When
- April 24, 2:22 PM EST
- Where
- Cumberland County, 4.09 mi NNW of Cartersville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 37.720, -78.140
Trees were downed on Ampthill Road.
Hail, Cumberland
- When
- April 24, 2:28 PM EST
- Where
- Cumberland County, 1.38 mi S of Cartersville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.650, -78.100
Quarter size hail was reported and covering the ground near Cartersville.
Thunderstorm Wind, Goochland
- When
- April 24, 2:32 PM EST
- Where
- Goochland County, 1.09 mi W of Three Square
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 37.670, -78.020
Multiple trees were downed and blocking parts of Route 616 and Route 625.
Thunderstorm Wind, Goochland
- When
- April 24, 2:32 PM EST to 2:34 PM EST
- Where
- Goochland County, 1.29 mi WNW of Three Square to Three Square
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.680, -78.020
Numerous trees and power lines were downed in the Three Square area along with homes with roof and exterior damage.
Thunderstorm Wind, Goochland
- When
- April 24, 2:36 PM EST
- Where
- Goochland County, 1.29 mi ENE of Rock Castle
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.630, -77.980
Numerous trees and power lines were downed in the Rock Castle area along with homes with roof and exterior damage.
Thunderstorm Wind, Powhatan
- When
- April 24, 3:02 PM EST
- Where
- Powhatan County, 1.1 mi E of Flat Rock
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 37.520, -77.810
Tree was downed on Judes Ferry Road near Powhatan High School.
Hail, Chesterfield
- When
- April 24, 3:15 PM EST
- Where
- Chesterfield County, 3.44 mi SE of Hallsboro
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.450, -77.680
Quarter size hail was reported.
Thunderstorm Wind, Chesterfield
- When
- April 24, 3:15 PM EST
- Where
- Chesterfield County, 2.35 mi SSE of Hallsboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 37.450, -77.710
Trees were snapped and a fence was blown down.
Thunderstorm Wind, Chesterfield
- When
- April 24, 3:16 PM EST
- Where
- Chesterfield County, 1.49 mi NNE of Skinquarter
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 37.420, -77.770
Trees were downed and caused power outages.
Thunderstorm Wind, Chesterfield
- When
- April 24, 3:30 PM EST
- Where
- Chesterfield County, 4.84 mi S of Midlothian
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 37.430, -77.650
Thunderstorm Wind, Chesterfield
- When
- April 24, 3:32 PM EST
- Where
- Chesterfield County, 2.15 mi NE of Chesterfield Co Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 37.420, -77.490
Large tree was downed and damaged a home.
Thunderstorm Wind, Chesterfield
- When
- April 24, 3:34 PM EST
- Where
- Chesterfield County, 0.88 mi SW of Chesterfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 37.360, -77.530
Trees were downed on Nash Road near the Highlands.
Hail, Chesterfield
- When
- April 24, 3:35 PM EST
- Where
- Chesterfield County, 1.65 mi W of Centralia
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.380, -77.480
Quarter size hail was reported.
Thunderstorm Wind, Chesterfield
- When
- April 24, 3:35 PM EST
- Where
- Chesterfield County, 1.76 mi SW of Bellbluff
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 37.410, -77.470
Large trees were downed and a flag pole was snapped in half.
Thunderstorm Wind, Chesterfield
- When
- April 24, 3:36 PM EST
- Where
- Chesterfield County, 1.79 mi WSW of Bellbluff
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 37.420, -77.480
Multiple trees were downed in the subdivisions off of Beulah Road.
Thunderstorm Wind, Chesterfield
- When
- April 24, 3:36 PM EST
- Where
- Chesterfield County, 2.3 mi WSW of Ampt Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.440, -77.490
Hail, Chesterfield
- When
- April 24, 3:37 PM EST
- Where
- Chesterfield County, 1.65 mi W of Chester
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 37.350, -77.480
Quarter size hail was reported.
Thunderstorm Wind, Chesterfield
- When
- April 24, 3:39 PM EST
- Where
- Chesterfield County, 1.49 mi SSE of Quail Oaks
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 37.360, -77.420
Tree was downed across Osborne Road.
Thunderstorm Wind, Chesterfield
- When
- April 24, 3:40 PM EST
- Where
- Chesterfield County, 0.88 mi SW of Quail Oaks
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 37.370, -77.440
Several trees were downed in the Mineola and Glen Oaks Subdivisions.
Hail, Chesterfield
- When
- April 24, 3:45 PM EST
- Where
- Chesterfield County, 1.65 mi E of Chester
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.350, -77.420
Quarter size hail was reported.
Hail, Chesterfield
- When
- April 24, 3:45 PM EST
- Where
- Chesterfield County, 0.55 mi E of Chester
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.350, -77.440
Quarter size hail was reported.
Hail, Chesterfield
- When
- April 24, 3:50 PM EST
- Where
- Chesterfield County, 0.88 mi SE of Walthal
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 37.310, -77.390
Quarter size hail was reported.
Hail, Chesterfield
- When
- April 24, 3:50 PM EST
- Where
- Chesterfield County, Kingsland
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.320, -77.430
Quarter size hail was reported near Happy Hill Road.
Thunderstorm Wind, Chesterfield
- When
- April 24, 3:50 PM EST
- Where
- Chesterfield County, 3.02 mi NW of Bermuda Hundred
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 37.360, -77.320
Hail, Chesterfield
- When
- April 24, 3:51 PM EST
- Where
- Chesterfield County, 2.75 mi W of Bermuda Hundred
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 37.330, -77.330
Quarter size hail was reported.
Hail, Chesterfield
- When
- April 24, 3:52 PM EST
- Where
- Chesterfield County, 2.2 mi W of Bermuda Hundred
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 37.330, -77.320
Ping pong ball size hail was reported.
Hail, Chesterfield
- When
- April 24, 3:53 PM EST
- Where
- Chesterfield County, 2.14 mi NNW of Walthal
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.350, -77.410
Quarter size hail was reported along Interstate 95 at Mile Marker 61.
Hail, Hopewell (C)
- When
- April 24, 3:56 PM EST
- Where
- Hopewell (C) County, Hopewell
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 37.300, -77.300
Quarter size hail was reported and covering the ground.
Hail, Hopewell (C)
- When
- April 24, 4:02 PM EST
- Where
- Hopewell (C) County, 82.03 mi SSE of Goldvein
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.290, -77.330
Quarter size hail was reported.
Thunderstorm Wind, Surry
- When
- April 24, 4:24 PM EST
- Where
- Surry County, 4.1 mi SSE of Barham
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 37.080, -77.060
Thunderstorm Wind, Surry
- When
- April 24, 4:40 PM EST
- Where
- Surry County, 1.77 mi NE of Dendron
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.070, -76.930
Tree was downed on Spratley Mill Road near Dendron.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, April 24, 20201 injured · $635,000 · EF2 · 8 events
- Cold in California, April 24 to 28, 20201 death · 1 event
- Tornado and Damaging Winds in Arkansas, April 24, 2020$40,000 · EF1 · 5 events
- Hail and Damaging Winds in Oklahoma, April 24, 2020$22,000 · 1.5 in hail · 26 events
- Hail and Damaging Winds in Louisiana, April 24, 20204 in hail · 38 events
- Hail and Damaging Winds in Texas, April 24, 20202 in hail · 34 events
- Hail and Damaging Winds in Texas, April 24, 2020$14,000 · 2 in hail · 23 events
- Hail and Damaging Winds in Arkansas, April 24 to 25, 2020$15,000 · 1.75 in hail · 14 events
- Dense Fog in Illinois, April 24, 202019 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, April 24, 202059 kt wind · 12 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 24, 202011 events
- Excessive Heat and Heat in California, April 24 to 30, 202011 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 888148, 888153, 888100, 888164, 888182, 888187, 888207, 888105, 888215, 888218, 888221, 888222, 888224, 888110, 888226, 888232, 888235, 888115, 888238, 888246, 888119, 888121, 888122, 888123, 888248, 888128, 888132, 888136, 888141, 888144, 888254, 888263.